Georgia, 2010Damaging Wind in Georgia, May 30, 2010
May 30, 2010 · NWS JAX · 1 event in 1 county or zone
An upper level low was over the gulf coast region with a southeast low level flow. Increased instability in the afternoon and enhanced upper level energy from the upper level low phased over southeast Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level low was over the gulf coast region with a southeast low level flow. Increased instability in the afternoon and enhanced upper level energy from the upper level low phased over southeast Georgia. Atmospheric ingredients favored wet downbursts in collapsing cells.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 30, 1:40 PM EST, 4 hours 20 minutes earlier.
Area forecast discussion, May 30, 1:40 PM EST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
240 PM EDT SUN MAY 30 2010
.SHORT TERM...TNGT THRU TUE NGT...UPR LOW OVER MS/AL TO WEAKEN AND
MOVE ENE NEXT 48 HRS. OUR AREA WILL REMAIN WITHIN MOIST AIRMASS...SO
SHOULD CONTINUE TO SEE DECENT COVERAGE OF AFTN/EVNG TSRA THRU
TUE...AND WILL CONT 40-50 POPS EACH AFTN...DECRSG EACH NGT. SLIGHT
INCREASE IN HI/LO TEMPS NEXT FEW DAYS TO SLIGHTLY ABOVE NORMAL
LEVELS.
.LONG TERM...WED THRU SUN...MODEL GUID INDICATES GEN WEAK ZONAL FLOW
OVER THE AREA THRU MUCH OF NEXT WEEK...SHOULD ALLOW SCT'D AFTN SEA-
BREEZE INDUCED TSRA EACH DAY. SEE LITTLE CHANGE IN TEMPS THRU THE
WEEK...WITH VALUES SLIGHTLY ABOVE NORMAL DURING THE PERIOD.
&&
.AVIATION...MVFR TO OCCASIONALLY IFR CONDITIONS IN TSTMS REMAIN
POSSIBLE AT INLAND LOCATIONS...ALTHO THESE STRONGER STORMS CONTINUE
TO BE FEW AND FAR BETWEEN. MAY BE SOME PATCHY MVFR IN FOG LATE
TONIGHT...ESPECIALLY NEAR RECENT RAIN AREAS.
&&
.MARINE...SE TO S FLOW WILL CONTINUE ACROSS THE AREA THRU THE PERIOD
WITH WINDS SPEEDS GENERALLY CAPPED AT 15 KTS...ALTHO SPEEDS MAY
BRIEFLY REACH BORDERLINE CAUTION CRITERIA IN THE OFFSHORE WATERS
TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 68 88 68 91 / 30 50 20 40
SSI 72 84 72 87 / 20 40 20 30
JAX 70 87 69 90 / 20 40 20 30
SGJ 72 85 72 87 / 20 40 30 30
GNV 69 89 68 90 / 30 50 30 40
OCF 70 90 69 90 / 30 50 30 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
WOLF/CARROLL/PRESNALL
Hazardous weather outlook, May 30, 9:20 AM EST, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1020 AM EDT SUN MAY 30 2010
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-302200-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1020 AM EDT SUN MAY 30 2010
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...A MODERATE RISK OF RIP CURRENTS...
EASTERLY SWELLS WILL CONTINUE AN ELEVATED RISK OF RIP CURRENTS ALONG
THE ATLANTIC COAST TODAY. PLEASE REFER TO THE SURF ZONE FORECAST FOR
MORE INFORMATION.
SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS INLAND PORTIONS OF
NORTHEAST FLORIDA AND SOUTHEAST GEORGIA DURING THE AFTERNOON AND
EVENING. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
STRONG GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND
EVENING ACROSS NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. THE
STRONGEST STORMS WILL PRODUCE GUSTY WINDS...SMALL HAIL AND HEAVY
RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
WOLF
In the hours before
Special weather statement, May 30, 5:01 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
601 PM EDT SUN MAY 30 2010
FLZ035-036-302230-
ALACHUA-GILCHRIST-
601 PM EDT SUN MAY 30 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN ALACHUA
AND SOUTHEASTERN GILCHRIST COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 630 PM EDT...
AT 601 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES SOUTH OF ARCHER...OR 7 MILES NORTHEAST
OF BRONSON...MOVING NORTH AT 15 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND ARCHER...NEWBERRY AND ALACHUA THROUGH 630 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2976 8273 2981 8245 2948 8242 2947 8255
2948 8256 2953 8256 2954 8266
TIME...MOT...LOC 2201Z 170DEG 12KT 2951 8253
HESSSpecial weather statement, May 30, 5:03 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
603 PM EDT SUN MAY 30 2010
GAZ162-163-302245-
CLINCH-ECHOLS-
603 PM EDT SUN MAY 30 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL CLINCH
AND CENTRAL ECHOLS COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 645 PM EDT...
AT 603 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 9 MILES WEST OF NEEDMORE...OR 12 MILES EAST OF
STATENVILLE...MOVING NORTH AT 15 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND NEEDMORE...HOMERVILLE AND DU PONT THROUGH
645 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3087 8298 3105 8297 3105 8260 3104 8259
3059 8269 3061 8295 3086 8301
TIME...MOT...LOC 2203Z 170DEG 12KT 3070 8284
HESSSpecial weather statement, May 30, 5:06 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
606 PM EDT SUN MAY 30 2010
GAZ132-302245-
COFFEE-
606 PM EDT SUN MAY 30 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN COFFEE
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 645 PM EDT...
AT 606 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 13 MILES SOUTH OF AMBROSE...OR 7 MILES
SOUTHWEST OF DOUGLAS...MOVING NORTHWEST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PRIDGEN AND AMBROSE
THROUGH 645 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3156 8307 3160 8307 3167 8300 3168 8300
3171 8292 3141 8286 3140 8288 3140 8296
3142 8296 3142 8301 3153 8309
TIME...MOT...LOC 2206Z 156DEG 10KT 3144 8294
PETERSONSpecial weather statement, May 30, 5:42 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
642 PM EDT SUN MAY 30 2010
GAZ132-149-302315-
ATKINSON-COFFEE-
642 PM EDT SUN MAY 30 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
ATKINSON AND COFFEE COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 715 PM EDT...
AT 642 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES WEST OF
AMBROSE TO 9 MILES SOUTHWEST OF DOUGLAS...MOVING EAST AT 15 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND AMBROSE...
DOUGLAS...PRIDGEN AND BROXTON THROUGH 715 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3156 8307 3161 8306 3167 8300 3177 8301
3179 8298 3180 8296 3179 8290 3134 8264
3130 8297 3152 8310
TIME...MOT...LOC 2242Z 260DEG 12KT 3160 8303 3139 8291
HESSSpecial weather statement, May 30, 5:46 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
646 PM EDT SUN MAY 30 2010
GAZ150-163-302315-
CLINCH-WARE-
646 PM EDT SUN MAY 30 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CLINCH AND
CENTRAL WARE COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 715 PM EDT...
AT 647 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST
OF DU PONT TO 11 MILES SOUTHEAST OF HOMERVILLE...MOVING NORTH AT 15
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DU
PONT...MANOR...HOMERVILLE...COGDELL AND ARGYLE THROUGH 715 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3118 8297 3119 8276 3117 8242 3083 8245
3084 8286 3087 8298
TIME...MOT...LOC 2247Z 190DEG 12KT 3093 8293 3092 8266
HESSLocal storm report, May 30, 5:59 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
659 PM EDT SUN MAY 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND GST 4 E GAINESVILLE 29.68N 82.27W
05/30/2010 M40 MPH ALACHUA FL ASOS
A WIND GUST TO 40 MPH WAS RECORDED AT THE GAINESVILLE
REGIONAL AIRPORT.
&&
PPThunderstorm Wind, Coffee
- When
- May 30, 6:00 PM EST
- Where
- Coffee County, 0.58 mi NNW of Ambrose
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 31.607, -83.025
The Douglas Enterprise reported a giant pecan tree blown down onto a home along New Hope Church Road in Ambrose. There was roof damage and damage to the eaves of the home. There was a significant weather alert in effect. The cost of damage was estimated. Around 6 inches of rainfall was estimated in the Ambrose area within a 48 hour period.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strike in Louisiana, May 30, 20101 death · 1.5 in hail · 3 events
- Flood in North Dakota, May 30 to 31, 2010$1.1 million · 1 event
- Flood in Minnesota, May 30 to 31, 2010$1.1 million · 1 event
- Damaging Winds in Texas, May 30, 2010$70,000 · 55 kt wind · 3 events
- Flash Flood and Hail in Louisiana, May 30, 2010$60,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Kansas, May 30, 2010$25,000 · 1.75 in hail · 9 events
- Hail and Damaging Winds in Oklahoma, May 30, 20102.5 in hail · 13 events
- Avalanche in Colorado, May 30, 20101 injured · 1 event
- Hail and Damaging Winds in Kansas, May 30, 2010$2,000 · 1 in hail · 5 events
- Hail in Texas, May 30, 20101 in hail · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 30 to 31, 20103 events
- Damaging Winds in Oklahoma, May 30, 2010$1,000 · 61 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 254688.